Nifedical XL and Weight Gain
Clinical studies involving Nifedical XL and weight gain have shown that less than 1 percent of people taking the medication reported problems with weight gain. If you notice weight gain while taking Nifedical XL, be sure to talk with your healthcare provider. He or she may recommend lifestyle changes (such as eating a heart-healthy diet and getting regular exercise) or possibly switching to a different medication.
There are a number of possible side effects with Nifedical XL® (nifedipine). Weight gain does appear to be one of them. This data comes from clinical trials in which the side effects of Nifedical XL were extensively studied and documented.
Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and are then compared to a group of people not given the medicine. In these studies, the side effects are always carefully documented. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people (frequent side effects) and those that occur in less than 1 percent of people (rare side effects).
In these studies, weight gain was reported as a rare side effect of Nifedical XL, occurring in less than 1 percent of people.
If you are noticing weight gain while taking Nifedical XL, talk to your healthcare provider. He or she will do a physical exam to look for other causes of weight gain, such as certain types of medical conditions. If the weight gain remains unexplained, your healthcare provider may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may recommend other lifestyle changes or suggest switching to another angina or blood pressure medication.
(Click BMI Calculator to see if your weight is within a healthy range.)